Alert archive / Nevada / Red Flag Warnings in 2006
Red Flag Warning 22, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Sep 22, 2006, 3:40 AM PDT for Inyo County, San Bernardino County, Tulare County, California; 4 counties in Nevada; Mohave County, Arizona. It took effect at Sep 22, 2006, 9:44 AM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 22, 2006, 3:40 AM PDT (10:40 UTC)
- In effect from
- Sep 22, 2006, 9:44 AM PDT
- Expired
- Sep 22, 2006, 6:11 PM PDT
- In force
- 8 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, Inyo County, CA, San Bernardino County, CA, Tulare County, CA, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 160 km from the middle of the area, began a volume at 10:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 10.7 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3576 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KVEF 221040 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 340 AM PDT FRI SEP 22 2006 AZZ101-CAZ229-NVZ466-222245- /O.UPG.KVEF.FW.A.0017.060922T1900Z-060923T0200Z/ /O.NEW.KVEF.FW.W.0022.060922T1900Z-060923T0200Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 340 AM PDT FRI SEP 22 2006 /340 AM MST FRI SEP 22 2006/ ...RED FLAG WARNING IN EFFECT FROM NOON PDT /NOON MST/ TODAY TO 7 PM PDT /7 PM MST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON PDT /NOON MST/ TODAY TO 7 PM PDT /7 PM MST/ THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. FIRE WEATHER ZONES INCLUDED IN THIS WARNING ARE NEVADA 466...ARIZONA 101...CALIFORNIA 229 DISCUSSION...A STRONG LOW PRESSURE SYSTEM MOVING SOUTH THROUGH UTAH WILL BRING NORTH WINDS TO THE COLORADO RIVER VALLEY TODAY. SUSTAINED WINDS OF AROUND 20 MPH WITH GUSTS BETWEEN 30 AND 40 MPH ARE EXPECTED DURING THE AFTERNOON AND EVENING. THESE WINDS...COMBINED WITH RELATIVE HUMIDITIES BELOW 15 PERCENT AND HIGH TO VERY HIGH FIRE DANGER...MAY LEAD TO CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
3 follow-up statements
000 WWUS85 KVEF 221644 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 944 AM PDT FRI SEP 22 2006 CAZ226-227-NVZ460>462-465-222245- /O.EXB.KVEF.FW.W.0022.060922T1700Z-060923T0100Z/ OWENS VALLEY/SOUTHERN INYO FOREST-DEATH VALLEY NATIONAL PARK- ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- 944 AM PDT FRI SEP 22 2006 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON. FIRE WEATHER ZONES INCLUDED IN THIS WARNING ARE NEVADA 466... ARIZONA 101...CALIFORNIA 229 DISCUSSION...A STRONG LOW PRESSURE SYSTEM MOVING SOUTH THROUGH UTAH WILL BRING NORTH WINDS TO SOUTHERN NEVADA TODAY. SUSTAINED WINDS OF AROUND 20 MPH WITH GUSTS BETWEEN 30 AND 40 MPH ARE EXPECTED THROUGH THE AFTERNOON AND EVENING. THESE WINDS... COMBINED WITH RELATIVE HUMIDITIES BELOW 15 PERCENT AND HIGH TO VERY HIGH FIRE DANGER...WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS. $$ AZZ101-CAZ229-NVZ466-222245- /O.CON.KVEF.FW.W.0022.060922T1900Z-060923T0200Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 944 AM PDT FRI SEP 22 2006 /944 AM MST FRI SEP 22 2006/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT /7 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT /7 PM MST/ THIS EVENING. FIRE WEATHER ZONES INCLUDED IN THIS WARNING ARE NEVADA 466... ARIZONA 101...CALIFORNIA 229 DISCUSSION...A STRONG LOW PRESSURE SYSTEM MOVING SOUTH THROUGH UTAH WILL BRING NORTH WINDS TO THE COLORADO RIVER VALLEY TODAY. SUSTAINED WINDS OF AROUND 20 MPH WITH GUSTS BETWEEN 30 AND 40 MPH ARE EXPECTED DURING THE AFTERNOON AND EVENING. THESE WINDS... COMBINED WITH RELATIVE HUMIDITIES BELOW 15 PERCENT AND HIGH TO VERY HIGH FIRE DANGER...WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ MORGAN
000 WWUS85 KVEF 222108 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 208 PM PDT FRI SEP 22 2006 CAZ226-227-NVZ460>462-465-230100- /O.CON.KVEF.FW.W.0022.000000T0000Z-060923T0100Z/ OWENS VALLEY/SOUTHERN INYO FOREST-DEATH VALLEY NATIONAL PARK- ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- 208 PM PDT FRI SEP 22 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON. FIRE WEATHER ZONES INCLUDED IN THIS WARNING ARE NEVADA 466... ARIZONA 101...CALIFORNIA 229 STRONG NORTH WINDS WITH GUSTS OF 35 TO 45 MPH HAD BEEN OBSERVED IN THE WARNING AREA THIS AFTERNOON...ALONG WITH RELATIVE HUMIDITIES BELOW 15 PERCENT AND HIGH TO VERY HIGH FIRE DANGER. THESE CRITICAL FIRE WEATHER CONDITIONS WILL END AROUND 6 PM AS WINDS SUBSIDE. RELATIVE HUMIDITIES WILL BEGIN TO RECOVER AFTER SUNSET. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ AZZ101-CAZ229-NVZ466-230200- /O.CON.KVEF.FW.W.0022.000000T0000Z-060923T0200Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 208 PM PDT FRI SEP 22 2006 /208 PM MST FRI SEP 22 2006/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT /7 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT /7 PM MST/ THIS EVENING. FIRE WEATHER ZONES INCLUDED IN THIS WARNING ARE NEVADA 466... ARIZONA 101...CALIFORNIA 229 STRONG NORTH WINDS WITH GUSTS OF 30 TO 40 MPH HAD BEEN OBSERVED IN THE WARNING AREA THIS AFTERNOON...ALONG WITH RELATIVE HUMIDITIES BELOW 15 PERCENT AND HIGH TO VERY HIGH FIRE DANGER. THESE CRITICAL FIRE WEATHER CONDITIONS WILL END AROUND SUNSET AS WINDS SUBSIDE AND RELATIVE HUMIDITIES BEGIN TO RECOVER. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ MORGAN
000 WWUS85 KVEF 230111 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 611 PM PDT FRI SEP 22 2006 AZZ101-CAZ229-NVZ466-230215- /O.CAN.KVEF.FW.W.0022.000000T0000Z-060923T0200Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 611 PM PDT FRI SEP 22 2006 /611 PM MST FRI SEP 22 2006/ ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE RED FLAG WARNING FOR THE LAKE MEAD NATIONAL RECREATION AREA AND THE LOWER COLORADO RIVER VALLEY. NORTH WINDS HAD DIMINISHED DURING THE LATE AFTERNOON WITH GUSTS GENERALLY LESS THAN 25 MPH. WIND SPEEDS WILL GENERALLY STAY BELOW 25 MPH THE REST OF THE EVENING AND OVERNIGHT. $$ CAZ226-227-NVZ460>462-465-230215- /O.EXP.KVEF.FW.W.0022.000000T0000Z-060923T0100Z/ OWENS VALLEY/SOUTHERN INYO FOREST-DEATH VALLEY NATIONAL PARK- ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- 611 PM PDT FRI SEP 22 2006 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT FOR SOUTHERN NEVADA AND INYO COUNTY CALIFORNIA. WIND SPEEDS HAD DECREASED DURING THE LATE AFTERNOON WITH PEAK WIND GUSTS GENERALLY LESS THAN 25 MPH. WIND SPEEDS WILL CONTINUE TO DIMINISH TO BETWEEN 10 AND 20 MPH DURING THE EVENING AND RELATIVE HUMIDITY VALUES WILL GRADUALLY RECOVER ABOVE 15 PERCENT. $$ JGA
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Sep 22, 3:20 AM PDT, 20 minutes earlier.
Area forecast discussion, Sep 22, 3:20 AM PDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
320 AM PDT FRI SEP 22 2006
.SYNOPSIS...AN UNSEASONABLY STRONG AREA OF LOW PRESSURE WILL REMAIN
STATIONARY OVER THE WEST CENTRAL STATES THROUGH SATURDAY. THIS WILL
RESULT IN THE SOUTHERN GREAT BASIN AND MOJAVE DESERT EXPERIENCING
BELOW NORMAL TEMPERATURES ALONG WITH PERIODS OF NORTH WINDS.
&&
.SHORT TERM...SHORT WAVE DROPPING SOUTH ALONG BACK SIDE OF BROAD
TROUGH OVER THE MID WEST SHIFTING ACROSS NORTHEAST NEVADA AT THIS
TIME. BROAD BAND OF MID LEVEL CLOUDINESS ENHANCING ACROSS LINCOLN/
NORTHEAST CLARK/NORTHERN MOHAVE AS SHORT WAVE DROPS OVER THE AREA
BUT MAIN DYNAMICS REMAIN TO THE EAST OF THE AREA. THUS WILL CONTINUE
DRY FORECAST FOR TODAY BUT INCREASE CLOUD COVER OVER THE PREVIOUS
MENTIONED AREA FOR THIS MORNING/EARLY AFTERNOON. MAIN CONCERN FOR
TODAY WILL CONTINUE TO BE WINDS. NORTHERLY SURFACE GRADIENTS
INCREASING WITH ALMOST 12MB BETWEEN KRNO/KLAS AND 7MB KELY-KEED.
THUS ALONG WITH NORTH FLOW ALOFT WILL KICK MOST AREAS INTO
BREEZY/WINDY CATEGORY. SEE FIRE WEATHER DISCUSSION. GRADIENTS TO
RELAX ON SATURDAY BUT STILL SHOULD SEE BREEZY CONDITIONS ALONG THE
COLORADO RIVER VALLEY THROUGH THE MORNING HOURS. MEANWHILE KEEPING
NORTH FLOW ALOFT AS BROAD TROUGH BEGINS TO SHIFT EAST OVER THE
WEEKEND WITH WEAK SHORT WAVE RIDGE BUILDING OVER THE CWA INTO
SUNDAY. NORTH FLOW TO KEEP TEMPS WELL BELOW NORMAL TODAY/SATURDAY
AND THEN REBOUND A FEW DEGREES ON SUNDAY AS RIDGE BUILDS OVER THE
AREA.
.LONG TERM...STILL GOOD AGREEMENT IN MODELS FOR THE EXTENDED. ONLY
CHALLENGE IS WHAT THE LOW THAT FORMS OFF THE COAST AND IS PROGGED TO
PASS THROUGH THE AREA MONDAY/TUESDAY WILL DO. GFS BRINGS SOME
MOISTURE WITH IT AND A LITTLE BIT OF QPF WHILE ECMWF KEEPS PASSAGE
DRY. WILL STAY DRY FOR NOW IN ZONES BUT HAVE INCLUDED SOME SILENT 10
POPS IN THE SOUTH. HAVE ALSO INCREASED CLOUD COVER FOR THEN AS WELL.
FROM WEDNESDAY ONWARDS RIDGING WILL BUILD IN WITH A TEMPERATURE RISE
TO NEAR NORMAL LEVELS BY WEEKS END.
&&
.FIRE WEATHER...TROUGH MOVING ACROSS THE AREA TODAY TO INCREASE
NORTHERLY GRADIENTS ACROSS MUCH OF THE FIRE WEATHER DISTRICT. MAIN
CONCERN WILL BE THE COLORADO RIVER VALLEY AS LOW RELATIVE HUMIDITY
AND WIND GUSTS TO NEAR 35 MPH WILL COMBINE. WILL UPGRADE FIRE
WEATHER WATCH TO A RED FLAG WARNING FOR THIS AFTERNOON AND EARLY
EVENING. OTHER AREAS MAY SEE LOCALIZED RED FLAG CONDITIONS BUT NOT
WIDESPREAD ENOUGH TO ISSUE A WARNING AT THIS TIME.
&&
.AVIATION...TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER
CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS...KVGT...KDRA...
KBIH...KDAG...KEED FOR DETAILS.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...RED FLAG WARNING FOR FIRE ZONE 466 FROM NOON UNTIL 7 PM
TODAY. LAKE WIND ADVISORY FROM 10 AM UNTIL 7 PM PDT TODAY
FOR NV ZONE 21.
.AZ...RED FLAG WARNING FOR FIRE ZONE 101 FROM NOON UNTIL 7 PM
TODAY. LAKE WIND ADVISORY FROM 10 AM UNTIL 7 PM FOR AZ
ZONE 36 AND FROM NOON UNTIL 7 PM FOR AZ ZONE 2.
.CA...RED FLAG WARNING FOR FIRE ZONE 229 FROM NOON UNTIL 7 PM
TODAY. LAKE WIND ADVISORY FROM NOON UNTIL 7 PM FOR CA
ZONE 527.
JENSEN/JACQUES
HTTP://WEATHER.GOV/LASVEGASThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 8:57 PM PDT | Lake Wind Advisory | VEF | San Bernardino | 21 hr |
Nearby
Red Flag Warnings in Nevada, 2006Red Flag Warnings in California, 2006Red Flag Warnings in Arizona, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.